Can B12 injections increase stomach acid?

Hello! As I've mentioned before, I'm building my injections slowly up to 1mg every other day, as my system is very sensitive. I'm now on 0.7mg. I've noticed though that my stomach acid seems to have increased since the injections, and it's quite uncomfortable. I think the reason I have low B12 is that I've taken stomach acid meds for years because I had a problem with it. Has anyone else experienced this?

6 Replies

oldestnewest
  • If your stomach acid med was a PPI (proton pump inhibitor ) it will have completely cancelled out your stomach acid which is one of the essentials for absorbing vitamin B12. . So you can contribute your increased stomach acid to discontinuing the stomach meds.. Now you are supplementing with injections of B12 , you will be feeling better. Good that you have taken action,or you could have got irreversible symptoms of B12 deficiency .Best wishes to you .

  • the symptoms of low stomach acidity and high stomach acidity are pretty much the same. PA, the most common absorption problem, is likely to lead to low stomach acidity and the PPIs will have dealt with the symptoms but compounded the absorption problem.,

    I actually find that taking something acidic eases heartburn - some lime juice in water.

  • Good idea, thanks! I'll get myself some lemon water.

  • I take 1 tablespoon of Applecider vinegar in the morning with my fluid iron (Kraüterblut) plus a glas of water. I find that it helps on the low stomach acid for me. But if you have absorption problems maybe you would also benefit from HCL tablets before every meal.

  • Ah, I have apple cider vinegar so I'll try that! Could you tell me more about the tablets? I've never heard of them! Thanks 😊

  • The ACV helps on the absorption of the iron and ferritin. The HCL tablets are peptids that aid breaking down the food into nutrition more accessible for your digestion and should be taken with every meal, if you have low stomach acid. You can get them online😉

You may also like...